# SDR RNVA2013022501

- Difficulty date: February 12, 2013
- Submitted: February 25, 2013
- Operation: Air carrier
- Aircraft: N302PW
- Make and model: Cessna 208B
- Aircraft serial: 208B0984
- Aircraft time: 13,373 hours, 29,852 cycles
- Engine: Pwa PT6A114A
- Engine time: 12,946 hours, 28,919 cycles
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 200SGL119Q2
- Part serial: 6768XL
- Condition: Faulty
- Location: Engine
- Part time: 693 hours, 4,059 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: D

## Discrepancy

PILOT STARTED AIRCRAFT ON THE RAMP, HE HAD TAXIED APPROX 100 FEET WHEN AND HIS GEN FAIL LIGHT CAME ON AND THAT HE RAN THE CHECK LIST AND THE FAULT DIDN'T CLEAR.  AFTER PERFORMING THE CHECKLIST AND TAXIING BACK TO PARKING HE NOTICED A WISP OF SMOKE AND A VERY STRONG SMELL OF ELECTRICAL FIRE.  AFTER SHUTDOWN HE OPENED THE COWLING AND THE SMELL GOT WORSE BUT THAT HE COULDN'T SEE ANYTHING WRONG.  BUT ASSUMED IT WAS A GENERATOR FAILURE.  IT WAS DETERMINED AT THAT TIME THAT IT WAS A GENERATOR FAILURE.  REPLACED THE STARTER AND PERFORMED A GROUND RUN/OPS CHECK WITH NO FURTHER DEFECTS NOTED THEN CLEARED THE WRITE UP.  THE CREW THEN CONTINUED ON WITH THEIR SCHEDULE AND RETURNED TO OGG.
